Prediction of bandlimited fading envelopes with arbitrary spectral shape

Raphael J. Lyman*, Adam Sikora

*Corresponding author for this work

Research output: Contribution to journalArticle

3 Citations (Scopus)

Abstract

In mobile radio, fading-envelope prediction can improve the performance of adaptive modulation techniques that require up-to-date channel-state information for optimal performance. We show how to compute the minimum mean squared prediction error of a mobile-radio fading envelope modeled as a stationary, bandlimited process arising from a diffuse set of local scatterers. For bandlimited processes, it is difficult to solve for the Wiener predictor using the usual spectral-factorization approach. Our method reduces the prediction problem to an eigenvalue decomposition, and is appropriate when the prediction is to be based on error-corrupted estimates of a narrowband fading process. We also show how to bound the error in the computation due to truncation of infinite series.

Original languageEnglish
Pages (from-to)1560-1567
Number of pages8
JournalIEEE Transactions on Wireless Communications
Volume6
Issue number4
DOIs
Publication statusPublished - Apr 2007
Externally publishedYes

Keywords

  • Adaptive modulation
  • Bandlimited signals
  • Fading channels
  • Multipath channels
  • Prediction methods

Fingerprint Dive into the research topics of 'Prediction of bandlimited fading envelopes with arbitrary spectral shape'. Together they form a unique fingerprint.

  • Cite this